March  2021, 14(3): 909-918. doi: 10.3934/dcdss.2020391

Numerical and mathematical analysis of blow-up problems for a stochastic differential equation

Shibaura Institute of Technology, 307 Fukasaku, Minuma, Saitama 337-8570, Japan

* Corresponding author: Young Chol Yang

Received  January 2019 Revised  March 2020 Published  June 2020

Fund Project: The first author is partly supported by JSPS KAKENHI Grant number 15H03632 and 19H05599

We consider the blow-up problems of the power type of stochastic differential equation, $ dX = \alpha X^p(t)dt+X^q(t)dW(t) $. It has been known that there exists a critical exponent such that if $ p $ is greater than the critical exponent then the solution $ X(t) $ blows up almost surely in the finite time. In our research, focus on this critical exponent, we propose a numerical scheme by adaptive time step and analyze it mathematically. Finally we show the numerical result by using the proposed scheme.

Citation: Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 909-918. doi: 10.3934/dcdss.2020391
References:
[1]

J. A. D. Appleby, G. Berkolaiko and A. Rodkina, Non-exponential stability and decay rates in nonlinear stochastic differential equations with unbounded noise, Stochastics, 81 (2009), 99-127. doi: 10.1080/17442500802088541.  Google Scholar

[2]

J. A. D. ApplebyX. R. Mao and A. Rodkina, Stabilization and destabilization of nonlinear differential equations by noise, IEEE Trans. Automat. Control, 53 (2008), 683-691.  doi: 10.1109/TAC.2008.919255.  Google Scholar

[3]

J. DavilaJ. F. BonderJ. D. RossiP. Groisman and M. Sued, Numerical analysis of Stochastic differential equations with explosions, Stochastic Analysis and Applications, 23 (2005), 809-825.  doi: 10.1081/SAP-200064484.  Google Scholar

[4]

P. Groisman and J. D. Rossi., Explosion time in stochastic differential equations with small diffusion, Electoric Journal of Differential Equations, 2007 (2007), 9 pp.  Google Scholar

[5]

I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, Second edition, Graduate Texts in Mathematics, 113. Springer-Verlag, New York, 1991. doi: 10.1007/978-1-4612-0949-2.  Google Scholar

[6]

C. KellyA. Rodkina and E. M. Rapoo, Adaptive timestepping for pathwise stability and positivity of strongly discretised nonlinear stochastic differential equations, J. Comput. Appl. Math., 334 (2018), 39-57.  doi: 10.1016/j.cam.2017.11.027.  Google Scholar

[7]

P. E. Kloeden and E. Platen, Numerical Solution of Stochastic Differential Equations, Applications of Mathematics (New York), 23. Springer-Verlag, Berlin, 1992. doi: 10.1007/978-3-662-12616-5.  Google Scholar

[8]

J. E. Macías-Díaz and J. Villa-Morales, Finite-difference modeling à la Mickens of the distribution of the stopping time in a stochastic differential equation, Journal of Difference Equations and Applications, 23 (2017), 799-820.  doi: 10.1080/10236198.2017.1284828.  Google Scholar

[9]

J. M. Sanz-Serna and J. G. Verwer, A study of the recursion $y_{n+1}=y_n+\tau{y_n^m}$, J. Math. Anal. Appl., 116 (1986), 456-464.  doi: 10.1016/S0022-247X(86)80010-5.  Google Scholar

show all references

References:
[1]

J. A. D. Appleby, G. Berkolaiko and A. Rodkina, Non-exponential stability and decay rates in nonlinear stochastic differential equations with unbounded noise, Stochastics, 81 (2009), 99-127. doi: 10.1080/17442500802088541.  Google Scholar

[2]

J. A. D. ApplebyX. R. Mao and A. Rodkina, Stabilization and destabilization of nonlinear differential equations by noise, IEEE Trans. Automat. Control, 53 (2008), 683-691.  doi: 10.1109/TAC.2008.919255.  Google Scholar

[3]

J. DavilaJ. F. BonderJ. D. RossiP. Groisman and M. Sued, Numerical analysis of Stochastic differential equations with explosions, Stochastic Analysis and Applications, 23 (2005), 809-825.  doi: 10.1081/SAP-200064484.  Google Scholar

[4]

P. Groisman and J. D. Rossi., Explosion time in stochastic differential equations with small diffusion, Electoric Journal of Differential Equations, 2007 (2007), 9 pp.  Google Scholar

[5]

I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, Second edition, Graduate Texts in Mathematics, 113. Springer-Verlag, New York, 1991. doi: 10.1007/978-1-4612-0949-2.  Google Scholar

[6]

C. KellyA. Rodkina and E. M. Rapoo, Adaptive timestepping for pathwise stability and positivity of strongly discretised nonlinear stochastic differential equations, J. Comput. Appl. Math., 334 (2018), 39-57.  doi: 10.1016/j.cam.2017.11.027.  Google Scholar

[7]

P. E. Kloeden and E. Platen, Numerical Solution of Stochastic Differential Equations, Applications of Mathematics (New York), 23. Springer-Verlag, Berlin, 1992. doi: 10.1007/978-3-662-12616-5.  Google Scholar

[8]

J. E. Macías-Díaz and J. Villa-Morales, Finite-difference modeling à la Mickens of the distribution of the stopping time in a stochastic differential equation, Journal of Difference Equations and Applications, 23 (2017), 799-820.  doi: 10.1080/10236198.2017.1284828.  Google Scholar

[9]

J. M. Sanz-Serna and J. G. Verwer, A study of the recursion $y_{n+1}=y_n+\tau{y_n^m}$, J. Math. Anal. Appl., 116 (1986), 456-464.  doi: 10.1016/S0022-247X(86)80010-5.  Google Scholar

Figure 1.  Numerical solutions (4 samples)
Figure 2.  Numerical Brownian motion
Figure 3.  Histogram of $ T_\tau^L $ and exact distribution of blow-up time (green)
Figure 4.  Numerical solutions (3 samples)
Figure 5.  Numerical Brownian motion
Figure 6.  Distribution of numerical blow-up time
Figure 7.  The number of non-blow-up solutions with fixed $ T_{\max} = 1000 $
Figure 8.  The number of non-blow-up solutions with fixed $ L = 1000 $
Table 1.  Numerical paramaters at numerical blow-up time
Sample No. $ X_n $ $ T_\tau^L $ $ |W_n-M| $
1 $ 1000.343314 $ $ 0.043027 $ $ 0.00076978 $
2 $ 1000.154401 $ $ 0.39964 $ $ 0.0007528 $
3 $ 1000.61063 $ $ 0.0209 $ $ 0.00040622 $
4 $ 1000.101781 $ $ 0.166273 $ $ 0.00045478 $
Sample No. $ X_n $ $ T_\tau^L $ $ |W_n-M| $
1 $ 1000.343314 $ $ 0.043027 $ $ 0.00076978 $
2 $ 1000.154401 $ $ 0.39964 $ $ 0.0007528 $
3 $ 1000.61063 $ $ 0.0209 $ $ 0.00040622 $
4 $ 1000.101781 $ $ 0.166273 $ $ 0.00045478 $
Table 2.  The number of Blow-up solutions with fixed $ T_{max} = 1000 $
$ a $ 0.1 0.2 0.3 0.4 0.5 0.6 0.7 0.8 0.9
$ L=100 $ 977 941 888 791 665 486 369 226 118
$ L=1000 $ 995 988 968 880 756 566 377 223 122
$ a $ 0.1 0.2 0.3 0.4 0.5 0.6 0.7 0.8 0.9
$ L=100 $ 977 941 888 791 665 486 369 226 118
$ L=1000 $ 995 988 968 880 756 566 377 223 122
Table 3.  The number of non-blow-up solutions with fixed $ L = 1000 $
$ a $ 0.1 0.2 0.3 0.4 0.5 0.6 0.7 0.8 0.9
$ T_{\max}=100 $ 995 988 968 880 756 566 377 223 122
$ T_{\max}=1000 $ 996 989 940 848 668 401 234 105 44
$ a $ 0.1 0.2 0.3 0.4 0.5 0.6 0.7 0.8 0.9
$ T_{\max}=100 $ 995 988 968 880 756 566 377 223 122
$ T_{\max}=1000 $ 996 989 940 848 668 401 234 105 44
[1]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[2]

Hong Yi, Chunlai Mu, Guangyu Xu, Pan Dai. A blow-up result for the chemotaxis system with nonlinear signal production and logistic source. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2537-2559. doi: 10.3934/dcdsb.2020194

[3]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[4]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[5]

Tomáš Roubíček. An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 867-893. doi: 10.3934/dcdss.2017044

[6]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[7]

Marita Holtmannspötter, Arnd Rösch, Boris Vexler. A priori error estimates for the space-time finite element discretization of an optimal control problem governed by a coupled linear PDE-ODE system. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021014

[8]

Rabiaa Ouahabi, Nasr-Eddine Hamri. Design of new scheme adaptive generalized hybrid projective synchronization for two different chaotic systems with uncertain parameters. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2361-2370. doi: 10.3934/dcdsb.2020182

[9]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

[10]

Cécile Carrère, Grégoire Nadin. Influence of mutations in phenotypically-structured populations in time periodic environment. Discrete & Continuous Dynamical Systems - B, 2020, 25 (9) : 3609-3630. doi: 10.3934/dcdsb.2020075

[11]

Guillermo Reyes, Juan-Luis Vázquez. Long time behavior for the inhomogeneous PME in a medium with slowly decaying density. Communications on Pure & Applied Analysis, 2009, 8 (2) : 493-508. doi: 10.3934/cpaa.2009.8.493

[12]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[13]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[14]

Linlin Li, Bedreddine Ainseba. Large-time behavior of matured population in an age-structured model. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2561-2580. doi: 10.3934/dcdsb.2020195

[15]

Xiaomao Deng, Xiao-Chuan Cai, Jun Zou. A parallel space-time domain decomposition method for unsteady source inversion problems. Inverse Problems & Imaging, 2015, 9 (4) : 1069-1091. doi: 10.3934/ipi.2015.9.1069

[16]

Zengyun Wang, Jinde Cao, Zuowei Cai, Lihong Huang. Finite-time stability of impulsive differential inclusion: Applications to discontinuous impulsive neural networks. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2677-2692. doi: 10.3934/dcdsb.2020200

[17]

Elena K. Kostousova. External polyhedral estimates of reachable sets of discrete-time systems with integral bounds on additive terms. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021015

[18]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[19]

Hong Seng Sim, Wah June Leong, Chuei Yee Chen, Siti Nur Iqmal Ibrahim. Multi-step spectral gradient methods with modified weak secant relation for large scale unconstrained optimization. Numerical Algebra, Control & Optimization, 2018, 8 (3) : 377-387. doi: 10.3934/naco.2018024

[20]

Caifang Wang, Tie Zhou. The order of convergence for Landweber Scheme with $\alpha,\beta$-rule. Inverse Problems & Imaging, 2012, 6 (1) : 133-146. doi: 10.3934/ipi.2012.6.133

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (62)
  • HTML views (322)
  • Cited by (0)

Other articles
by authors

[Back to Top]